Alert archive / Nevada / Red Flag Warnings in 2018
Red Flag Warning 10, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Jun 13, 2018, 1:38 PM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Jun 14, 2018, 11:00 AM PDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2018, 1:38 PM PDT (20:38 UTC)
- In effect from
- Jun 14, 2018, 11:00 AM PDT
- Expired
- Jun 14, 2018, 9:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 20:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 8.6 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4046 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
455 WWUS85 KVEF 132038 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 138 PM PDT Wed Jun 13 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona on Thursday leading to a period of critical fire weather. AZZ101-102-NVZ461>466-141200- /O.NEW.KVEF.FW.W.0010.180614T1800Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 138 PM PDT Wed Jun 13 2018 /138 PM MST Wed Jun 13 2018/ ...RED FLAG WARNING IN EFFECT FROM 11 AM PDT /11 AM MST/ TO 9 PM PDT /9 PM MST/ THURSDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, 465, AND 466... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM Thursday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning Thursday lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
4 follow-up statements
118 WWUS85 KVEF 141156 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 456 AM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona on Thursday leading to a period of critical fire weather. AZZ101-102-NVZ461>466-142200- /O.CON.KVEF.FW.W.0010.180614T1800Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau-Lincoln County/Ely Dispatch- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 456 AM PDT Thu Jun 14 2018 /456 AM MST Thu Jun 14 2018/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/ THIS MORNING TO 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
947 WWUS85 KVEF 142159 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 259 PM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona this evening. Moisture will increase across Northwest Arizona Friday but southern Nevada will remain dry with another day of critical fire weather expected. NVZ461>466-150400- /O.NEW.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 259 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, 465, AND 466... ...RED FLAG WARNING IS ALSO IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR FOR STRONG WINDS AND LOW RH. The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Friday. * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-150400- /O.NEW.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 259 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR LOW RH AND STRONG WINDS... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 11 AM to 9 PM PDT Friday. * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...Late morning through the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-150400- /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 259 PM MST Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101, 102, 461, 462, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
477 WWUS85 KVEF 142207 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 307 PM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona this evening. Moisture will increase across Northwest Arizona Friday but southern Nevada will remain dry with another day of critical fire weather expected. NVZ461>466-150400- /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 307 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... ...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...Late morning lasting into the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-150400- /O.CON.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 307 PM MST Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 102... * AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. * TIMING...lasting into this evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ NVZ460-150400- /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 307 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...Late morning through the evening. * WIND...Sustained winds of 20 to 25 mph are expected with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
147 WWUS85 KVEF 150338 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 838 PM PDT Thu Jun 14 2018 .Dry and gusty conditions are expected across much of Southern Nevada and Northwest Arizona this evening. Moisture will increase across Northwest Arizona Friday but southern Nevada will remain dry with another day of critical fire weather expected. NVZ461>466-151800- /O.EXP.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Lincoln County/Ely Dispatch-Nye County Deserts/Las Vegas Dispatch- Sheep Range-Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 838 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 461, 462, 463, 464, 465, AND 466... * TIMING...Late Friday morning through Friday evening. * WIND...Sustained winds of 20 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ101-102-150445- /O.EXP.KVEF.FW.W.0010.000000T0000Z-180615T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- 838 PM MST Thu Jun 14 2018 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONES 101 AND 102... Winds were decreasing this evening, so the Red Flag Warning will be allowed to expire. $$ NVZ460-151800- /O.CON.KVEF.FW.W.0011.180615T1800Z-180616T0400Z/ Esmeralda and Nye County Deserts/CNC Dispatch- 838 PM PDT Thu Jun 14 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM PDT FRIDAY FOR STRONG WINDS AND LOW RH FOR FIRE WEATHER ZONE 460... * AFFECTED AREA...In Nevada...Fire weather zone 460. * TIMING...Late Friday morning through Friday evening. * WIND...Sustained winds of 20 to 25 mph with gusts of 30 to 35 mph. * HUMIDITY...5 to 10 percent below 6000 feet...10 to 15 percent above 6000 feet. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are expected. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ Morgan weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 13, 8:40 AM PDT, 4 hours 58 minutes earlier.
Area forecast discussion, Jun 13, 8:40 AM PDT, 4 hours 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 840 AM PDT Wed Jun 13 2018 .SYNOPSIS...Quiet and dry weather will continue through Thursday. A pattern change will arrive on Friday as an upper level low approaching the west coast interacts with the remnants of the tropical system, bringing cooler temperatures, breezy southwest winds, and chance for showers and thunderstorms to parts of the area.&& .UPDATE...Another hot day in store with excessive heat expected across much of the Mojave Desert region. Despite the hot temperatures, highs will come up shy of records in most locations by several degrees. Focus by Friday will shift towards incoming moisture push and how it will impact mainly the eastern third of the forecast area. The current forecast is in good shape and no updates are planned this morning. -Outler- && .SHORT TERM...Today through Thursday night Temperatures will remain hot today, with many places exceeding high temperatures from yesterday. The excessive heat warning looks good as today will be the peak of temperatures for the week. Some clouds may make their way into southern California and western AZ, otherwise it should be another mostly sunny day with some afternoon south to southwest breezes. Dry weather will continue tonight. Overnight lows will be slow to drop off as we increase the moisture somewhat, so expect another warmer than normal night. Thursday will be the transition day before unsettled weather arrives for the end of the week. High temperatures will cool off compared to the past few days. Little change was made to the previous high temperature forecast, and while it will still be warmer than normal, afternoon temperatures should drop back enough to allow some relief. Clouds will start to push north ahead of the main surge of moisture from the Baja Peninsula, which will help keep temperatures at bay over the hotter spots of the Colorado River Valley and Arizona. No plans on extending the excessive heat warning at this time. Low levels will stay dry, so dont anticipate any precipitation through Thursday night, which lines up well with most of the latest model runs. The biggest difference on Thursday will be the winds. As the pressure gradient begins to tightens ahead of an incoming upper level system from the west, southwest winds will increase in response. Gusty winds are likely Thursday afternoon, with widespread gusts around 25-30MPH anticipated. && .LONG TERM...Friday through Tuesday Night As previously advertised, a mid-latitude trough is forecast to move in from Pacific Northwest and merge with an upper level low pressure circulation moving in from off the southern California Coast on Thursday. The resultant deepening/strengthening trough will open the door for moisture to pour into the area from south where Hurricane Bud is currently feeding the atmosphere copious amounts water. This moisture surge into the area is still slated to occur Friday and Saturday. Our forecast area will be siting on the western edge of this moisture surge. That makes the forecast rather tricky and highly sensitive to any shifts in the track of Hurricane Bud or the trough. It should be noted that we are still a couple days away and changes to the forecast are certainly possible. Having said that, computer model guidance has been fairly consistent in painting eastern portions of our forecast area with the best chances for precipitation on Friday and Saturday. This is mainly east of a line from St George to Needles. Portions of the area to the west are depicted by the models as remaining precip free for the most part. The devil is in the details, however. One concern is that lower level moisture in the form of high dew points are forecast to push further west than much of the upper level moisture. Combine this low- level moisture with the trough axis (cooler temperatures aloft) over the center of our forecast area and a good recipe for convection and thunderstorm development exists. While the greatest threat for precipitation remains in eastern areas, a mention of showers and thunderstorms will remain in the forecast further to the west than most of the models indicate to account for the potential of this activity. To summarize, we expect more consistent showers and higher rainfall amounts in Mohave County and portions of the Colorado River Valley on Friday and Saturday. However, unstable conditions will exist to the west over Lincoln County, Clark County/Las Vegas and extreme eastern San Bernardino County enough to warrant a mention of thunderstorms in the forecast. Beyond Saturday, the upper level trough stalls over the area keeping temperatures low normal. Winds may also stay elevated through the weekend as a result. The only concern beyond Saturday is for Fire Weather (discussed below) && .FIRE WEATHER...The deepening and persistent upper level disturbance over the area will bring higher wind speeds Saturday through Monday. Saturday is not expected to be a concern as rain chances and higher moisture content will reduce the threat of erratic wildfire behavior. However, on Sunday and Monday, conditions are expected to dry out to the point that a Fire Weather Watch may be necessary. This will need to be watched closely over the next day or two. && .AVIATION...For McCarran...VFR conditions are forecast through Wednesday. Light winds this become east around 10 kts late this morning, then southeast in the early afternoon. By later in the afternoon, increasing southwest winds are expected with gusts to around 20kts through the evening. Overnight, the gusts should drop off but southwest winds should remain above 10kts. there is a slight chance for a lull in the winds Thursday morning before gusty southwest winds return for Thursday, with gusts to around 25kt possible. For the rest of southern Nevada, northwest Arizona and southeast California...After light, diurnal winds this morning, south-southwest winds 10-15 kts are expected this afternoon, with some gusts possible. Winds should stop gusting tonight but continue to be breezy through Thursday morning. VFR conditions persisting through the period. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Wolf LONG TERM....Lericos For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Red Flag Warnings in Nevada, 2018Red Flag Warnings in Arizona, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.